Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 14, 2014, 6:59 PM MST for Mohave County, Arizona. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2014, 6:59 PM MST (01:59 UTC)
- Expired
- Jul 14, 2014, 7:45 PM MST
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 86 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:25 PM MST | TSTM WND DMG | Kingman, AZ | 10 BROKEN POWER POLES AND NUMEROUS LARGE TREES BLOWN DOWN IN POSSIBLE MICROBURST...SOME TREES FELL ON LOCAL HOMES. SOME SHINGLE DAMAGE AS WELL. |
| Jul 14, 7:25 PM MST | TSTM WND GST 55 | 4 Nne Kingman, AZ | TRAINED WEATHER SPOTTER ESIMATED WIND GUST AROUND 725 PM MST. |
| Jul 14, 7:30 PM MST | TSTM WND DMG | Kingman, AZ | THE MOHAVE COUNTY SHERIFF REPORTED POWER LINES DOWN IN KINGMAN. |
| Jul 14, 7:30 PM MST | HAIL 0.88 | 1 S Kingman, AZ | A SPOTTER REPORTED NICKEL SIZE HAIL IN KINGMAN FELL FOR ABOUT 4 MINUTES AND NEARLY COVERED THE GROUND. |
| Jul 14, 7:35 PM MST | TSTM WND DMG | 4 Nnw Kingman, AZ | A ROOF WAS BLOWN OFF A SHED AND POWER LINES WERE DOWNED ON CHRISTY DRIVE IN KINGMAN. |
| Jul 14, 7:35 PM MST | TSTM WND DMG | New Kingman-Butler, AZ | SEVERAL TREES WERE REPORTED DOWN IN THE NEW BUTLER AREA. ROAD CREWS HAD TO BE DISPATCHED TO CLEAR A FEW TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
063 WUUS55 KVEF 150159 SVRVEF AZC015-150245- /O.NEW.KVEF.SV.W.0010.140715T0159Z-140715T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 659 PM MST MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 745 PM MST. * AT 655 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KINGMAN...AND WAS MOVING NORTHWEST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... NEW KINGMAN-BUTLER...GOLDEN VALLEY AND CHLORIDE. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 42 AND 66. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3516 11443 3544 11426 3528 11362 3507 11399 TIME...MOT...LOC 0158Z 114DEG 20KT 3519 11405 $$ STACHELSKI
2 follow-up statements
120 WWUS55 KVEF 150232 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 732 PM MST MON JUL 14 2014 AZC015-150245- /O.CON.KVEF.SV.W.0010.000000T0000Z-140715T0245Z/ MOHAVE AZ- 732 PM MST MON JUL 14 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR CENTRAL MOHAVE COUNTY... AT 730 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GOLDEN VALLEY...OR 13 MILES WEST OF KINGMAN...MOVING NORTHWEST AT 25 MPH. HAIL TO DIME SIZE WAS REPORTED IN PARTS OF KINGMAN WITH THIS STORM. POWER WAS REPORTED OUT IN PARTS OF KINGMAN. LOCATIONS IMPACTED INCLUDE... KINGMAN AND GOLDEN VALLEY. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 42 AND 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3530 11381 3507 11399 3516 11443 3544 11426 TIME...MOT...LOC 0231Z 114DEG 20KT 3526 11426 $$ STACHELSKI
335 WWUS55 KVEF 150244 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 744 PM MST MON JUL 14 2014 AZC015-150253- /O.EXP.KVEF.SV.W.0010.000000T0000Z-140715T0245Z/ MOHAVE AZ- 744 PM MST MON JUL 14 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT 745 PM MST... STRONG THUNDERSTORMS CONTINUE TO MOVE NORTHWEST AT 25 MPH ACROSS CENTRAL MOHAVE COUNTY...HOWEVER THE STORM HAS DROPPED BELOW SEVERE LEVELS AND THE WARNING WILL BE ALLOWED TO EXPIRE. THROUGH 830 PM...THE NORTH SIDE OF GOLDEN VALLEY AND HIGHWAY 93 BETWEEN GOLDEN VALLEY AND CHLORIDE WILL SEE GUSTS TO 55 MPH AND HAIL UP TO PENNY SIZE. LAT...LON 3530 11381 3507 11399 3516 11443 3544 11426 TIME...MOT...LOC 0243Z 114DEG 20KT 3529 11433 $$ STACHELSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:15 PM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 14, 2:15 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PDT MON JUL 14 2014 .SYNOPSIS...A MOIST SOUTHEAST FLOW HAS RETURNED TO THE REGION AND WILL LEAD TO A CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA THROUGH WEDNESDAY. A DRYING TREND IS EXPECTED FOR THE SECOND HALF OF THE WEEK. && .SHORT TERM...THE AIR MASS HAS BECOME FAIRLY MOIST OVER THE FORECAST AREA DUE TO A LARGE SCALE INVERTED TROUGH TO OUR SOUTH AND A PERSISTENT EAST/SOUTHEAST FLOW. IT IS ESPECIALLY MOIST IN THE SOUTH WHERE PRECIPITABLE WATER VALUES ARE OVER 1.5 INCHES. MODELS INDICATE MOIST AND UNSTABLE AIR OVER THE AREA THROUGH TONIGHT AND WITH OUTFLOW BOUNDARIES AND SMALL SCALE VORTICES AROUND...I KEPT AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THROUGH TONIGHT...WITH THE HIGHEST POPS THIS EVENING. THE MODELS SHOW A SHORTWAVE MOVING NORTH INTO THE NORTHERN PART OF THE FORECAST AREA TUESDAY WITH DRIER AND MORE STABLE AIR STARTING TO PUSH IN BEHIND IT. SO THE BEST CHANCES FOR THUNDERSTORMS WILL SHIFT TO THE SOUTHERN GREAT BASIN...TAPERING SOUTH TO NO THUNDERSTORMS FORECAST ACROSS SOUTHERN SAN BERNARDINO COUNTY. THE MID/UPPER RIDGE IS FORECAST TO BECOME CENTERED ALONG THE CA/NV STATE LINE WEDNESDAY WITH CONTINUED DRYING FROM THE SOUTH AND ALSO SOME DRYING PRESSING IN FROM THE NORTH. SOME MOIST AND UNSTABLE AIR IS FORECAST TO BE IN TRAPPED IN A BAND FROM ESMERALDA COUNTY TO NORTHERN MOHAVE COUNTY WEDNESDAY AND WILL SHIFT SLIGHTLY NORTHWARD THURSDAY. NO THUNDERSTORMS ARE FORECAST FOR LAS VEGAS SOUTHWARD BY THURSDAY. .LONG TERM /THURSDAY THROUGH MONDAY/... WEAK RIDGING WILL BE IN PLACE FRIDAY...WITH A CONTINUATION OF THE DRYING TREND. THUNDERSTORMS WILL BE LIMITED TO THE HIGHER TERRAIN OF OUR NORTHERN FORECAST AREA. EXPECT AN EVEN LOWER CHANCE ACROSS OUR NORTHERN HIGHER TERRAIN SATURDAY...WITH MOST LOCATIONS STAYING DRY AS THE RIDGE OF HIGH PRESSURE SLOWLY SHIFTS TO THE EAST. FORECAST CONFIDENCE LOWERS SUNDAY THROUGH MONDAY. BOTH THE 12Z GFS AND ECMWF INDICATE THE RIDGE DROPPING FARTHER SOUTH AND EAST...SETTLING OVER THE AZ/NM BORDER...BUT THE MODELS DIFFER ON THE OVERALL FLOW ACROSS OUR REGION. THE GFS PROVIDES MORE SOUTHERLY FLOW ALLOWING FOR ANOTHER RETURN OF MONSOON MOISTURE ACROSS THE EASTERN HALF OF THE AREA. HOWEVER...THE ECMWF PROVIDES MORE SOUTHWEST FLOW ALLOWING FOR DRY CONDITIONS ACROSS MUCH IF NOT THE ENTIRE FORECAST AREA. FOR NOW WILL SPLIT THE DIFFERENCE AND FOLLOW MORE OF AN ENSEMBLE APPROACH...KEEPING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MOHAVE COUNTY EACH AFTERNOON AND EARLY EVENING. AS MENTIONED IN THE PREVIOUS DISCUSSION...TEMPERATURES WILL BE FAIRLY FLAT THROUGH THE PERIOD AND WITHIN A COUPLE OF DEGREES OF THEIR SEASONAL NORMS. && .AVIATION...FOR MCCARRAN...PREVAILING WINDS WILL BE FROM THE SOUTHEAST TODAY AT 5-10 KTS. ISOLATED THUNDERSTORMS CAN BE EXPECTED IN ALL APPROACH CORRIDORS DURING THE AFTERNOON AND EVENING. THE MOST EXTENSIVE THUNDERSTORM DEVELOPMENT IS EXPECTED IN THE PEACH SPRINGS CORRIDOR. OUTFLOW FROM THUNDERSTORMS COULD CAUSE GUSTY AND ERRATIC WINDS AT THE TERMINAL THIS AFTERNOON AND EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...AN INCREASINGLY MOIST AND UNSTABLE EAST TO SOUTHEAST FLOW WILL CONTINUE TODAY AND MONDAY PROVIDING ISOLATED TO SCATTERED THUNDERSTORMS. AREAS MOST FAVORABLE FOR EXTENSIVE THUNDERSTORM DEVELOPMENT ARE HIGHER TERRAIN AND NORTHWEST ARIZONA. LOCALIZED GUSTS AROUND 40 KTS CAN BE EXPECTED NEAR ANY SHOWERS. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUESTED TODAY OR TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM...HARRISON LONG TERM...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:18 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 15, 9:37 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 15, 9:40 AM MST | Flash Flood Watch | VEF | Mohave | 11 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.